EconPapers    
Economics at your fingertips  
 

Regime Switches in Interest Rates

Andrew Ang () and Geert Bekaert ()

Journal of Business & Economic Statistics, 2002, vol. 20, issue 2, 163-82

Abstract: We examine the econometric performance of regime-switching models for interest rate data from the United States, Germany, and the United Kingdom. Regime-switching models forecast better out-of-sample than single-regime models, including an affine multifactor model, but do not always match moments very well. Regime-switching models incorporating international short-rate and term spread information forecast better, match sample moments better, and classify regimes better than univariate regime-switching models. Finally, the regimes in interest rates correspond reasonably well with business cycles, at least in the United States.

Date: 2002
References: Add references at CitEc
Citations View citations in EconPapers (349) Track citations by RSS feed

There are no downloads for this item, see the EconPapers FAQ for hints about obtaining it.

Related works:
Working Paper: Regime Switches in Interest Rates (1998) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:bes:jnlbes:v:20:y:2002:i:2:p:163-82

Ordering information: This journal article can be ordered from
http://www.amstat.org/publications/index.html

Access Statistics for this article

Journal of Business & Economic Statistics is currently edited by Jonathan H. Wright and Keisuke Hirano

More articles in Journal of Business & Economic Statistics from American Statistical Association
Series data maintained by Christopher F. Baum ().

 
Page updated 2017-11-03
Handle: RePEc:bes:jnlbes:v:20:y:2002:i:2:p:163-82